Alert archive / Mississippi / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 360, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 13, 2013, 7:02 PM CDT for Clarke County, Mississippi. It was in force for 43 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2013, 7:02 PM CDT (00:02 UTC)
- Expired
- Jul 13, 2013, 7:45 PM CDT
- In force
- 43 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
County Clarke County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 116 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 7:05 PM CDT | TSTM WND GST 50 | 4 W Quitman, MS | LARGE BRANCHES BLOWN DOWN ALONG EVANS LN |
| Jul 13, 7:05 PM CDT | HAIL 0.75 | 4 W Quitman, MS | ON EVANS LN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.0 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 31 J/kg
- Mixed-layer CIN
- -238 J/kg
- Mixed-layer LCL
- 1790 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- -88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
181
WUUS54 KJAN 140002
SVRJAN
MSC023-140045-
/O.NEW.KJAN.SV.W.0360.130714T0002Z-130714T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
702 PM CDT SAT JUL 13 2013
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL CLARKE COUNTY IN EAST CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF QUITMAN...
* UNTIL 745 PM CDT
* AT 702 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR QUITMAN MOVING WEST AT 5
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
STONEWALL BY 710 PM CDT...
BARNETT BY 745 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3195 8866 3192 8891 3201 8892 3218 8890
3215 8866
TIME...MOT...LOC 0002Z 088DEG 6KT 3203 8878
$$
MRM1 follow-up statement
787
WWUS54 KJAN 140024
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
724 PM CDT SAT JUL 13 2013
MSC023-140034-
/O.CAN.KJAN.SV.W.0360.000000T0000Z-130714T0045Z/
CLARKE MS-
724 PM CDT SAT JUL 13 2013
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CLARKE COUNTY IS
CANCELLED...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LIMITS.
LAT...LON 3195 8866 3192 8891 3201 8891 3218 8890
3215 8866
TIME...MOT...LOC 0024Z 088DEG 6KT 3203 8882
$$
MRMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 2:54 PM CDT, 4 hours 8 minutes earlier.
Area forecast discussion, Jul 13, 2:54 PM CDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 254 PM CDT SAT JUL 13 2013 .SHORT TERM... ONE OF THE MORE UNUSUAL MID-SUMMER WEATHER PATTERNS I HAVE SEEN OVER THE CONUS WILL GUIDE OUR WEATHER IN THE SHORT TERM. UPPER LEVEL LOW CURRENTLY OVER THE LOWER OH VALLEY WILL CONTINUE TO FAIRLY RAPIDLY RETROGRADE W-SW AT 15-20 KT...AND BY THIS TIME TOMORROW WILL BE OVER EASTERN OK...AS MASSIVE MID/UPPER LEVEL RIDGE WITH 500 MB HEIGHTS APPROACHING 6000 M REPLACES IT ACROSS OHIO VALLEY REGION BY EARLY NEXT WEEK. AS THE LOW GETS TO THE SOUTHERN PLAINS...DEEP E-SE FLOW IN ITS SE QUADRANT WILL ENABLE MOISTURE TO SURGE BACK INTO AREA. PRECIPITABLE WATER VALUES CURRENTLY IN EXCESS OF 2" CURRENTLY RESIDE OVER GA/FL...AND BY MONDAY SHOULD BE OVER THE ARKLAMISS REGION. AS FAR AS SENSIBLE WEATHER IMPACTS...UPDATED GRIDS EARLIER TO INCLUDE MORE CLOUDS FOR WESTERN AREAS THIS AFTERNOON AS AREA OF MID/HI CLOUDS HAS CONTINUED TO THICKEN AS IT DROPS SW AHEAD OF UPPER LOW. SCATTERED SHOWERS AND STORMS HAVE CONTNIUED TO DEVELOP JUST E OF OUR FORECAST AREA OVER SW AL AND COASTAL MS. LAPS/RUC SHOW THAT FAR SE SECTIONS OF OUR AREA HAVE BECOME RATHER UNSTABLE WITH SBCAPE VALUES APPROACHING 4000 J/KG AND VERTICAL TOTALS AROUND 26C. HIGH RES MODELS CONTINUE TO INDICATE POTENTIAL FOR CURRENT ACTIVITY TO BUILD NW INTO THE I-59 CORRIDOR...AND GIVEN THE CURRENT PARAMETERS FEEL IT IS PRUDENT TO MENTION POSSIBILITY OF AN ISOLATED GUSTY STRONG STORM IN THE FAR SE THIS EVENING. OVERALL ACTIVITY SHOULD DIMINISH WITH SUNSET...BUT A FEW SHOWERS COULD LINGER/REDEVELOP IN THE FAR E OVERNIGHT AS BETTER TROPICAL MOISTURE ADVECTS TOWARD AREA. SUNDAY SHOULD SEE INCREASING COVERAGE OF SHRA/TSRA DUE TO IMPROVED MOISTURE ADVECTION AND ASSISTANCE FROM RIGHT ENTRANCE REGION OF UPPER JET ON EAST SIDE OF LOW. BETTER LAPSE RATES WILL BE RETREATING W...BUT THERE CERTAINLY COULD BE A ZONE WHERE BETTER MOISTURE AND LAPSE RATES OVERLAP TO PROVIDE AN ENHANCED RISK OF STRONGER STORMS. HOWEVER...WHERE THAT MAY END UP OCCURRING IS STILL QUITE UNCERTAIN...AND GIVEN THE SETUP WILL LET LATER SHIFTS EVALUATE THE MICROBURST PARAMETERS BEFORE INCLUDING ANY MENTION IN HWO. LOCALIZED HEAVY RAINFALL IS ALSO A CONCERN PARTICULARLY IN EASTERN MS AS PW VALUES INCREASE TO NEAR 2". GIVEN INCREASINGLY TROPICAL NATURE OF ATMOSPHERE SOME SCATTERED SHRA/TSRA COULD CONTINUE TO POP UP THROUGH SUNDAY NIGHT. MONDAY PW VALUES AOA 2" BECOME ENTRENCHED OVER MOST OF THE AREA. HEAVY RAIN COULD BE A BIT MORE OF A CONCERN MONDAY AS FLOW BECOMES INCREASINGLY UNIDIRECTIONAL AND SOMEWHAT WEAKER THAN SUNDAY. THIS RESULTS IN CORFIDI VECTORS WITH MAGNITUDES OF 0-5 KT...IMPLYING INCREASED POTENTIAL FOR TRAINING AND LOCALIZED HEAVY RAINFALL AMOUNTS. LATER SHIFTS WILL WANT TO KEEP AN EYE ON THIS. RAISED POPS ABOVE GFS MOS GUIDANCE FOR MONDAY CLOSER TO NAM VALUES. AS FAR AS TEMPERATURES...INCREASED CLOUDS AND MOISTURE SHOULD KEEP MAXES AT BAY...AND SEE MINS MODERATING TO CLOSER TO SEASONAL NORMS THAN WHAT WAS SEEN THIS MORNING. OVERALL GUIDANCE LOOKED GOOD. .LONG TERM... UPPER LOW WILL CONTINUE TO PULL WEST AND WEAKEN WITH OUR AREA BECOMING INCREASINGLY INFLUENCED BY STRONG SUBTROPICAL RIDGE TO OUR N. ONLY TWEAK TO LONG TERM WAS TO RAISE TEMPS A COUPLE OF DEGS ON FRI GIVEN GFS/EC LOW LEVEL TEMPS SUPPORTING MID TO UPPER 90S. DEPENDING ON HOW THE RAINFALL EVOLVES OVER THE NEXT COUPLE OF DAYS...COULD ACTUALLY SEE A FEW SPOTS MAKE A RUN FOR THE CENTURY MARK LATE IN THE WEEK GIVEN THAT MOST OF OUR AREA HAS SEEN BELOW TO WELL BELOW NORMAL RAINFALL OVER THE LAST 30 DAYS...ESPECIALLY THE DELTA. && .AVIATION... VFR CONDS AND LGT NLY SFC WINDS CAN BE XPCTD THRU THE REST OF THE DAY...WITH THE WINDS BECMG SELY LATER TONIGHT. ISOLD SHRA/TSRA ARE PSBL ACROSS FAR ERN/SERN MS THIS AFTN...BEFORE SHRA/TSRA CHANCES RETURN AREAWIDE TOMORROW. GUSTY WINDS AND SMALL HAIL MAY VERY WELL ACCOMPANY THE ACTIVITY TOMORROW. MVFR VSBY RESTRICTIONS WL BE PSBL AT HBG/MEI/JAN/HKS 10-13Z TOMORROW... TRENDING VFR THEREAFTER. /BK/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 67 89 71 90 / 8 35 34 40 MERIDIAN 67 87 70 89 / 18 57 40 36 VICKSBURG 65 90 70 90 / 6 24 24 39 HATTIESBURG 70 89 71 90 / 25 42 30 45 NATCHEZ 68 88 69 89 / 9 24 17 39 GREENVILLE 67 90 70 90 / 5 26 37 46 GREENWOOD 68 89 70 90 / 6 41 45 45 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && AEG/BK
Hazardous weather outlook, Jul 13, 2:33 PM CDT, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 233 PM CDT SAT JUL 13 2013 MSZ066-072>074-141945- JONES-MARION-LAMAR-FORREST- 233 PM CDT SAT JUL 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEASTERN MISSISSIPPI. .DAY ONE...TONIGHT AND SUNDAY ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE LATER THIS AFTERNOON INTO THE FIRST PART OF THE EVENING AS MOISTURE BEGINS TO MOVE BACK ACROSS THE AREA. THE MOST INTENSE STORMS COULD CONTAIN WIND GUSTS OF 40 TO 50 MPH AS WELL AS SMALL HAIL. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND HEAVY DOWNPOURS CAN BE ANTICIPATED WITH THIS ACTIVITY AS WELL. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY. ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>065-141945- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON- 233 PM CDT SAT JUL 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...NORTHEAST LOUISIANA AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. BK
In the hours before
Special weather statement, Jul 13, 6:19 PM CDT, 43 minutes before
MSZ066-132350-
JONES MS-
619 PM CDT SAT JUL 13 2013
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
619 PM CDT SAT JUL 13 2013
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER TUCKERS CROSSING AT 619 PM CDT...MOVING NORTHWEST AT 15
MPH.
PEOPLE IN EASTERN JONES COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3151 8908 3163 8924 3168 8917 3177 8901
3164 8895 3158 8897
TIME...MOT...LOC 2319Z 145DEG 12KT 3164 8906
MRMLocal storm report, Jul 13, 6:20 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
620 PM CDT SAT JUL 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM HAIL 5 SSW PURVIS 31.08N 89.43W
07/13/2013 E0.75 INCH LAMAR MS PUBLIC
&&
DLSpecial weather statement, Jul 13, 6:56 PM CDT, 6 minutes before
MSZ058-140025- CLARKE MS- 656 PM CDT SAT JUL 13 2013 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 656 PM CDT SAT JUL 13 2013 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 4 MILES WEST OF DE SOTO AT 656 PM CDT...MOVING WEST AT 5 MPH. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN WESTERN CLARKE COUNTY SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3187 8866 3184 8891 3212 8891 3219 8873 TIME...MOT...LOC 2356Z 078DEG 5KT 3199 8878 MRM
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 10:49 PM CDT | Special Weather Statement | JAN | Jasper | 31 min |
| Jul 14, 1:30 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Warren | 45 min |
| Jul 14, 2:01 PM CDT | Flash Flood Warning | JAN | Claiborne, Jefferson | 119 min |
| Jul 14, 3:26 PM CDT | Special Weather Statement | JAN | Jefferson | 29 min |
| Jul 14, 3:43 PM CDT | Special Weather Statement | JAN | Marion | 32 min |
| Jul 14, 3:55 PM CDT | Special Weather Statement | JAN | Claiborne | 30 min |
| Jul 14, 3:57 PM CDT | Special Weather Statement | JAN | Franklin | 33 min |
| Jul 14, 4:06 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Jefferson, Lincoln | 39 min |
| Jul 14, 4:27 PM CDT | Special Weather Statement | JAN | Jefferson Davis | 28 min |
| Jul 14, 4:47 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Hinds, Warren | 43 min |
| Jul 14, 5:13 PM CDT | Special Weather Statement | JAN | Hinds | 27 min |
| Jul 14, 5:22 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 53 min |
| Jul 14, 5:35 PM CDT | Special Weather Statement | JAN | Washington | 30 min |
| Jul 14, 5:38 PM CDT | Special Weather Statement | JAN | Hinds | 27 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.